North Carolina, 2008

Flash Flooding and Hail in North Carolina, April 27, 2008

April 27, 2008 · NWS RAH · 6 events in 3 counties and zones

Scattered strong to severe convection developed during strong daytime heating and in advance of an approaching cold front. The severe storms produced penny size hail in the Triad.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Scattered strong to severe convection developed during strong daytime heating and in advance of an approaching cold front. The severe storms produced penny size hail in the Triad.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 27, 2:27 PM EST, 21 minutes earlier.

Area forecast discussion, Apr 27, 2:27 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT SUN APR 27 2008

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH
CAROLINA THIS EVENING. A COLD FRONT WILL APPROACH FROM THE WEST
OVERNIGHT AND MOVE ACROSS THE AREA MONDAY AFTERNOON AND EVENING.
HIGH PRESSURE WILL EXTEND INTO THE REGION FROM THE MID WEST TUE AND
WED.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 240 PM SUNDAY...

CONVECTION INITIATION HAS BEGUN OVER PARTS OF THE SOUTHERN AND
WESTERN CWA EARLY THIS AFTERNOON. SEVERAL BREAKS IN THE CLOUD COVER
HAS ALLOWED TEMPS TO SOAR INTO THE MIDDLE AND UPPER 70S IN CENTRAL
AND SOUTHERN SECTIONS... RESULTING IN MUCAPES OF AROUND 1000 J/KG
PER SPC MESOANAYLSIS. EXPECT CONVECTION TO CONTINUE TO INCREASE IN
COVERAGE THROUGH THE REST OF THE AFTERNOON IN THE VICINITY OF THE
SURFACE TROUGH (CURRENTLY LOCATED ACROSS THE SANDHILLS AND SOUTHERN
COASTAL PLAIN) AS IT BEGINS TO LIFT NORTH.

RAIN CHANCES FOR THIS EVENING HINGE GREATLY ON THE EVOLUTION OF
CONVECTION THIS AFTERNOON... WHICH IS HARD TO PIN DOWN. THE SFC
TROUGH IS EXPECTED TO RETREAT NORTH THIS EVENING... EVOLVING INTO
MORE OF A WARM FRONT. AS IT DOES SO... IT SHOULD CONCENTRATE THE
BEST RAIN CHANCES ACROSS THE NORTHERN TIER. THEREFORE... WILL GO
WITH LIKELIES NORTH TO HIGH CHANCE SOUTH FOR THIS EVENING. AFTER
MIDNIGHT... THE ENTIRE AREA WILL BE FIRMLY ENTRENCHED IN THE WARM
SECTOR WITH A GRADUALLY INCREASING SOUTHERLY FLOW. A LULL IN PRECIP
IS EXPECTED UNTIL BETTER FORCING FOR PRECIP ARRIVES CLOSER TO
DAYBREAK. OVERNIGHT LOWS WILL BE VERY MILD... AS IS TYPICALLY THE
CASE PRECEDING A FRONTAL PASSAGE. SOUTHERLY FLOW SHOULD KEEP LOWS IN
THE LOW TO MID 60S.

BY TOMORROW MORNING... THE TROUGH OVER THE UPPER MIDWEST AND
MISSISSIPPI VALLEY WILL BEGIN TO MAKE ITS MOVE EAST ALONG WITH ITS
ATTENDANT COLD FRONT. UPPER LEVEL DIVERGENCE BECOMES ENHANCED WELL
AHEAD OF THE FRONT WITH THE LEADING EDGE OF A 125KT SUBTROPICAL JET
NOSING INTO THE REGION AS EARLY AS 12Z. WILL START THE PERIOD WITH
CATEGORICAL POPS IN THE WEST AND LIKELY POPS IN THE EAST.
CATEGORICAL RAIN CHANCES SPREAD EASTWARD THROUGH THE DAY AS THE COLD
FRONT ADVANCES EAST. UPPER LEVEL DIVERGENCE BECOMES FURTHER ENHANCED
BY 18Z. BY THEN... WE HAVE NOT ONLY THE LEFT EXIT REGION OF THE
SUBTROPICAL JET ACROSS THE AREA... BUT THE RIGHT ENTRANCE REGION OF
MAIN POLAR JET AS WELL. THIS AMOUNT OF DIVERGENCE COMBINED WITH
STRONG POSITIVE VORTICITY ADVECTION...SOLID HEIGHT FALLS... AND
PRECIPITABLE WATERS OF 200% ABOVE NORMAL ALL POINT TO THE POTENTIAL
FOR HEAVY RAINFALL. BASIN AVERAGE QPF LIKELY TO APPROACH 1 INCH...
WITH ISOLATED HIGHER TOTALS CERTAINLY POSSIBLE.

THE SEVERE ASPECT OF THIS SYSTEM IS IN MORE QUESTION AND WILL
ULTIMATELY HINGE ON THE DEGREE OF INSTABILITY PRESENT. THE MODELS
ARE CURRENTLY FORECASTING VERY MEAGER INSTABILITY PARAMETERS WITH
MUCAPES NOT EXCEEDING 500 J/KG AND LAPSE RATES CLOSE TO MOIST
ADIABATIC. THIS IS DUE TO THE MODELS GENERATING A GOOD DEAL OF EARLY
MORNING PRECIP AND CLOUDS WELL AHEAD OF THE FRONT... EFFECTIVELY
LIMITING INSOLATION AND RESULTANT INSTABILITY. IF BREAKS IN THE
CLOUDS CAN BE REALIZED... THEN THERE WILL BE A BETTER POTENTIAL FOR
INSTABILITY. THE POTENTIAL FOR SUNSHINE APPEARS MINIMAL AT THIS TIME
GIVEN THE IMPRESSIVE JET DYNAMICS THAT ARRIVE BY THE MORNING HOURS.
WE WILL HAVE TO MONITOR THIS CLOSELY WITH THE STRONG WIND FIELDS
PRESENT WITH THIS SYSTEM (I.E. LOW LEVEL JET OF 40-45 KT AND 0-6KM
BULK SHEAR INCREASING TO 40-50 KT). LOCALIZED DAMAGING WIND GUSTS
APPEAR TO BE THE PRIMARY THREAT FROM ANY STRONGER STORMS WITH POOR
LAPSE RATES LIMITING THE HAIL POTENTIAL. HIGHS COOLEST IN THE WEST
(UPPER 60S) AND HIGHEST IN EAST (LOW-MID 70S) WHERE THE BEST HEATING
POTENTIAL WILL EXIST.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
AS OF 225 PM SUNDAY...

A SOUTHERN STREAM JET ACCELERATION WITH 80 KNOT WINDS CROSSING
SOUTHERN TX TODAY WILL ADVANCE NE AHEAD OF A STRONG NORTHERN STREAM
TROUGH WITH ANOTHER JET ACCELERATION EXCEEDING 100 KNOTS.  THE STJ
AND PJ COMPONENTS WILL INTERACT OVER CENTRAL NC MON CREATING
ENHANCED DIVERGENCE ALOFT AND POTENTIAL TO ENHANCE LARGE SCALE LIFT.
THIS JET INTERACTION WILL PERSIST INTO MON EVENING WITH MODELS
SUGGESTING THE COLD FRONT NEAR A U.S. ROUTE ONE LINE AROUND
NIGHTFALL QUICKLY EXITING EAST THROUGH THE COASTAL PLAIN BY 11 PM.
MON NIGHT WILL BEGIN WITH A CHANCE OF SHOWERS WEST AND LIKELY
SHOWERS AND TSTMS EAST DIMINISHING TO A SMALL CHANCE OF SHOWERS EAST
AFTER MIDNIGHT.  UPPER TROUGH PASSAGE WITH CONFLUENT WESTERLY FLOW
SUGGESTS STRONG SUBSIDENCE ALOFT WITH RAPID CLEARING BY DAYBREAK
TUE. IT APPEARS MTNS INITIALLY RETARD COLD AIR ADVECTION MON NIGHT
BUT 850 MB TEMPERATURES DROP TO NEAR 0C IN THE WEST BY MORNING
SUGGESTING THE ARRIVAL OF COLDER AIR IN THE WEST AROUND DAYBREAK.
LOWS WILL BE STRATIFIED FROM 43 WEST TO LOWER 53 EAST.

TUESDAY...GUSTY NW WINDS WILL USHER A SHOT OF COLDER AIR INTO THE
REGION WITH LOW LEVEL THICKNESS IN THE 1320 TO 1330 RANGE.  THE
MODELED AIRMASS APPEARS DRY AND SKIES SHOULD BE SUNNY.  BUT MAX
READINGS WILL BE LIMITED TO 65-70...ABOUT 5 DEGREES BELOW NORMAL.

TUE NIGHT...WINDS DIMINISH UNDER CLEAR SKIES AND RADIATIONAL COOLING
SHOULD PUSH TEMPERATURES DOWN INTO THE UPPER 30S TO LOWER 40S.  AT
THIS POINT...IT APPEARS JUST WARM ENOUGH TO AVOID THE MENTION OF
FROST.

WED...SURFACE HIGH PRESSURE MOVES ACROSS THE AREA.  THE NAM/WRF AND
SREF MAINTAINS A STRONGER TROUGH OFF THE NEW ENGLAND-MID ATLANTIC
COAST KEEPING A STREAM OF COLDER AIR WITH NW FLOW AT 850 MB.  OTHER
MODELS ARE QUICKER TO MODERATE THE AIR AT 850 MB.  MODELS START THE
DAY WITH LOW LEVEL THICKNESS IN THE 1320S RANGE...WHICH SHOULD LIMIT
TEMPERATURE RISE TO THE 65-70 RANGE. -RFG

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 1115 AM SUNDAY...

WED NIGHT-FRI...THE RIDGE BUILDS ALOFT OVER THE SERN U.S. BUT
INSTEAD OF HAVING FREE REIGN UP THE EAST COAST...A LARGE UPPER LOW
OVER EASTERN CANADA DOMINATES THE MODELED PATTERN JUST TO OUR
NORTH.  THIS LIMITS THE RIDGE AMPLITUDE AND...AT THE SURFACE...THE
BERMUDA HIGH SHOWS A TREND OF GIVING WAY TO A BACKDOOR COLD FRONT.
MODEL CONSENSUS AT THIS POINT FAVORS KEEPING THE FRONT NEAR OR JUST
NORTH OF THE VA BORDER.  BUT THIS INTRODUCES UNCERTAINTY IN THE
SENSIBLE WEATHER PATTERN FOR AT LEAST NORTHERN SECTIONS OF CENTRAL
NC DURING THE PERIOD...WITH WARM SUBTROPICAL AIR ON THE SOUTH SIDE
AND CLOUDY COOL NELY FLOW ON THE NORTH SIDE.  CLIMATOLOGICALLY...
THIS TIME OF YEAR FAVORS A MORE SOUTHWARD EXTENT BECAUSE OF THE
COOLER WATERS OFF THE DELMARVA COAST. THIS FORECAST PACKAGE WILL
KEEP THE RAH CWA ON THE WARM SIDE...BUT WILL MODIFY THE NORTHERN
TIER WITH A GRADIENT TOWARD LOWER TEMPERATURES AND GREATER CLOUD
COVER.  CLIMATOLOGY WITH SW FLOW AND MOSTLY SUNNY SKIES THIS TIME OF
YEAR FAVORS A SWING OF 25-30 DEGREES IN DIURNAL TEMPERATURE
EXTREMES. LOWS 48-52 TO HIGHS 78-82 ON THU...AND LOWS 53-58 TO HIGHS
80-85 FRI.

FRI NIGHT-SUN...MODELS SHOW DEVELOPMENT OF A LARGE CLOSED LOW ALOFT
OVER THE NORTHERN PLAINS FRI THAT SWINGS EASTWARD INTO THE OHIO
VALLEY AND ADVANCES A TROUGH INTO THE APPALACHIANS OVER NEXT
WEEKEND.  DETAILS DIFFER AMONG THE MODELS...BUT ALL SUGGEST
DEEPENING MOISTURE WITH SW FLOW AND A COLD OR OCCLUDED FRONTAL
PASSAGE IN THE SAT NIGHT TO SUN NIGHT TIME FRAME.  THE ECMWF APPEARS
TO BE A SLOW AND SOUTHERN-MOST OUTLIER WITH DEPICTION OF THE UPPER
LOW AND FRONTAL FEATURES.  THE GFS APPEARS CLOSER TO THE CONSENSUS
SOLUTION WITH THE COLD FRONTAL PASSAGE LATE SAT NIGHT OR EARLY SUN
AND THE BEST CHANCES FOR RAIN LATE SAT AND SAT NIGHT ACROSS CENTRAL
NC.  THIS IS PRETTY MUCH IN LINE WITH THE HPC WEATHER DEPICTION
GRAPHICS. WITH AN INCREASE IN CLOUDINESS AND GREATER UNCERTAINTY...
TEMPERATURES WILL BE TRENDED TOWARD CLIMATOLOGY AFTER FRI NIGHT.
LOWS 58-62 TO HIGHS 76-82 SAT THEN LOWS 53-58 TO HIGHS 73-78 SUN.
-RFG

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

COMBINATION OF A SURFACE TROUGH ACROSS SOUTHERN NORTH CAROLINA... AN
INCREASING MOIST AND UNSTABLE AIRMASS... AND SUBTLE UPPER LEVEL
DISTURBANCES ALOFT WILL AID IN THE FORMATION OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. AREAL COVERAGE
AND PLACEMENT IN CONVECTION WILL ULTIMATELY DETERMINE THE BEST
POTENTIAL FOR MVFR OR BRIEF IFR CONDITIONS. DUE TO UNCERTAINTY IN
PLACEMENT OF CONVECTION... HAVE COVERED TAFS WITH CB AND VCTS
MENTIONS HIGHLIGHTING THE BEST TIMES AT EACH TERMINAL. IN
GENERAL...EXPECT BEST COVERAGE FURTHER SOUTH TOWARD FAY THIS
AFTERNOON... HOWEVER SCATTERED CONVECTION POSSIBLE EVERYWHERE
THROUGH THIS EVENING. OUTSIDE OF CONVECTION... BROKEN STRATOCU WITH
VFR BASES AT FAY/RWI WILL BE OCCASIONALLY MVFR AT GSO/INT/RDU THIS
AFTERNOON.

SFC BOUNDARY LIFTS NORTH AS A WARM FRONT TONIGHT WITH SOUTHERLY FLOW
BECOMING PREDOMINATE AT ALL TERMINALS. EXTENT OF RAINFALL THROUGH
THE EARLY EVENING WILL HELP DETERMINE EXTENT OF LOW STRATUS
OVERNIGHT. HAVE TRENDED ALL TERMINALS TO MVFR OVERNIGHT AS LOW LEVEL
JET STRENGTHENS AND WEAK ISENTROPIC LIFT DEVELOPS IN A VERY MOIST
ATMOSPHERE. IFR CIGS POSSIBLE BUT CONFIDENCE NOT HIGH ENOUGH TO
INCLUDE IN TAFS AT THIS TIME.

FINALLY... A STRONG COLD FRONT WILL PUSH ACROSS THE REGION MONDAY.
MVFR CIGS/VSBYS EXPECTED WITH SHOWERS AND SCATTERED THUNDERSTORMS...
LASTING INTO THE EVENING ESPECIALLY FROM KRDU EASTWARD. CONDITIONS
WILL IMPROVE FROM WEST TO EAST MONDAY NIGHT AS THE COLD FRONT PUSHES
EAST OF THE AREA.

VFR CONDITIONS WILL RETURN LATE MONDAY NIGHT AND CONTINUE THROUGH
THURSDAY... AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...JFB
SHORT TERM...RFG
LONG TERM...RFG
AVIATION...JFB
Hazardous weather outlook, Apr 27, 2:46 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT SUN APR 27 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
346 PM EDT SUN APR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STALLED LOW PRESSURE TROUGH ACROSS CENTRAL NORTH CAROLINA AND
WARM MOIST AIR WILL KEEP A THREAT OF THUNDERSTORMS IN THE AREA
THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL AND HAIL ARE POSSIBLE
WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY AHEAD OF A STRONG
COLD FRONT APPROACHING FROM THE WEST. A FEW OF THE STORMS ON MONDAY
COULD BECOME SEVERE WITH THE PRIMARY THREAT OF DAMAGING WINDS.
PEOPLE ACROSS CENTRAL NORTH CAROLINA SHOULD KEEP INFORMED OF
LATEST CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

RFG

In the hours before

Special weather statement, Apr 27, 2:16 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT SUN APR 27 2008

NCZ083-084-272015-
ANSON-RICHMOND-
316 PM EDT SUN APR 27 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON AND NORTHWESTERN RICHMOND
COUNTIES THROUGH 415 PM EDT...

AT 312 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
EAST OF WHITE STORE...OR ABOUT 7 MILES SOUTHWEST OF
WADESBORO...MOVING NORTHEAST AT 10 MPH. THE SLOW MOVING NATURE OF
THIS STORM AND HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON
ROADWAYS AND LOW LYING AREAS.

THE STRONG THUNDERSTORMS WILL BE NEAR WADESBORO AROUND 335 PM EDT...
LILESVILLE AROUND 350 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

SMITH
Special weather statement, Apr 27, 2:37 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT SUN APR 27 2008

NCZ038-272000-
DAVIDSON-
337 PM EDT SUN APR 27 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN DAVIDSON COUNTY
THROUGH 400 PM EDT...

AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH ROCK...OR ABOUT 13 MILES SOUTH OF LEXINGTON...MOVING NORTHEAST
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE DENTON.

HAIL UP TO ONE HALF INCH IN DIAMETER AND DANGEROUS CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM.

GIH
Special weather statement, Apr 27, 2:46 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT SUN APR 27 2008

NCZ083>085-272030-
ANSON-RICHMOND-SCOTLAND-
346 PM EDT SUN APR 27 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND...ANSON AND
SCOTLAND COUNTIES THROUGH 430 PM EDT...

AT 346 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MORVEN...OR ABOUT 8 MILES SOUTH OF WADESBORO...MOVING EAST AT 18 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MORVEN...
MCFARLAN...DIGGS... AND EAST ROCKINGHAM.

HALF INCH DIAMETER HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED WITH THIS THUNDERSTORM.

GIH

The radar

The Raleigh/Durham radar (KRAX), 143 km away, was scanning. The volume nearest the first event began at 19:47 UTC.

Open the radar archive at this moment

Event by event

4 hail, 2 flash flood. Local standard time, as filed.

Hail, Davidson

When
April 27, 2:48 PM EST
Where
Davidson County, 3.13 mi ESE of Snyder
Measured
0.75 in hail
Reported by
Post Office
Coordinates
35.650, -80.070

Hail, Randolph

When
April 27, 3:25 PM EST
Where
Randolph County, 0.89 mi NW of Asheboro
Measured
0.75 in hail
Reported by
Post Office
Coordinates
35.710, -79.840

Hail, Randolph

When
April 27, 3:35 PM EST
Where
Randolph County, 0.89 mi SW of Millboro
Measured
0.75 in hail
Reported by
Post Office
Coordinates
35.790, -79.780

Flash Flood, Wake

When
April 27, 6:30 PM EST to 10:30 PM EST
Where
Wake County, 1.62 mi WSW of Brentwood to 1.51 mi W of Brentwood
Cause
Heavy Rain
Reported by
Public
Coordinates
35.819, -78.596

Over three inches of rain fell between 645 pm and 1100 pm, with nearly 2.5 inches falling in the first hour alone. The heavy rainfall caused Marsh Creek to overflow, flooding south bound lanes of Capital Boulevard near the intersection of Brentwood Road. The softball field and walking trail in Brentwood Park also experienced flooding, with 4 to 5 feet of flowing water through the park.

Hail, Wake

When
April 27, 6:35 PM EST
Where
Wake County, 0.56 mi E of Wendell
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.780, -78.370

Penny size hail was reported near the intersection of Poplar Street and Anderson Street.

Flash Flood, Wake

When
April 27, 7:00 PM EST to 10:00 PM EST
Where
Wake County, 1.05 mi E of Millbrook to 1.09 mi E of Millbrook
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.852, -78.602

Atlantic Avenue closed between Hodges and Millbrook roads due to high flood waters from Marsh Creek. A few vehicles had to be abandoned.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2008Every state in 2008This day in weather historyWarnings in North Carolina, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93788, 93787, 93790, 93786, 93789, 93793.